MAUDE Adverse Event Report: DEPUY MITEK LLC US FASTIN RC 5.0 ETHIBOND W/NDLS; SCREW, FIXATION, BONE

DEPUY MITEK LLC US FASTIN RC 5.0 ETHIBOND W/NDLS; SCREW, FIXATION, BONE
Catalog Number 222722
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
This is report 2 of 2 for (b)(4).It was reported by the healthcare professional in china that during a left calcaneal osteotomy and fixation procedure on (b)(6) 2023, it was observed that the 4.9 healix adv sp peek ce device was broken off.All the broken parts were removed.Changed to another one to continue with the surgery, when tightened the fastin rc anchor with ethibond w/needles broke off.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: investigation summary = the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observations revealed that the inserter does not show structural anomalies, also only the inserter without anchor or suture was returned.Also, foreign material was noted in the shaft at the distal part, biological matter.As the suture was not returned for evaluation: therefore, this complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances related to the reported complaint condition were identified.Based on that the suture was not returned, this complaint cannot be confirmed.A possible root cause for the issue experienced by the customer can be attributed to the procedural variables, such handling of the device or product interaction during procedure, however, this cannot be conclusively determined.As per instructions for use, use instructions are provided.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
FASTIN RC 5.0 ETHIBOND W/NDLS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18230291
Report Number1221934-2023-04319
Device Sequence Number20216648
Product Code HWC
UDI-Device Identifier10886705008247
UDI-Public10886705008247
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060664
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number222722
Device Lot Number8L67694
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer12/20/2023
12/27/2023
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date12/21/2023
01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale